Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 22, 2019, 2:55 AM CST for Bailey County, Castro County, Parmer County, Texas. It took effect at Jan 22, 2019, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 2:55 AM CST (08:55 UTC)
- In effect from
- Jan 22, 2019, 11:00 AM CST
- Expired
- Jan 22, 2019, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 95 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3371 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077 WWUS74 KLUB 220855 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 255 AM CST Tue Jan 22 2019 TXZ021-022-027-221700- /O.NEW.KLUB.WI.Y.0002.190122T1700Z-190123T0000Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 255 AM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CST this evening. * TIMING...Strong winds will increase late this morning behind a cold front and persist until late afternoon. * WINDS...North at 30 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust will reduce visibilities at times, especially downwind of open fields and construction zones. Unsecured lightweight objects will be blown around. Motorists will experience strong crosswinds at times on east- west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
526 WWUS74 KLUB 230002 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 602 PM CST Tue Jan 22 2019 TXZ021-022-027-230115- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-190123T0000Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 602 PM CST Tue Jan 22 2019 ...WIND ADVISORY HAS EXPIRED... Winds have dropped to below criteria and the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 10:25 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 21, 10:25 PM CST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1025 PM CST Mon Jan 21 2019 .AVIATION... Wind speeds to remain elevated through Tuesday, first from the south to southwest then to the north behind a cold front that will move through the forecast area mid-morning. VFR conditions likely, although a small chance of MVFR ceilings post-frontal enviornment Tuesday afternoon. && .PREV DISCUSSION... /issued 302 PM CST Mon Jan 21 2019/ DISCUSSION... A deep upper level trough continues to push southeastward across the southwestern CONUS. A surface low centered across southwestern KS/OK Panhandle ahead of the upper trough will keep winds on the breezy side out of the west to southwest today and tonight. The upper trough will push east of the 4 Corners tomorrow morning/afternoon bringing with it a cold front. Currently to cold front looks to push through the FA between 12z and 16z bringing with it breezy northerly winds and much cooler temperatures. Highs tomorrow will only get into the mid/upper 50s at best with many areas seeing highs in the 40s. Winds will decrease through the night tomorrow night with mostly quiet weather following through the rest of the week. Upper level flow will remain mostly northwesterly which, along with several weaker cold fronts, will keep cooler air in place. FIRE WEATHER... Fire weather conditions will remain elevated over much of the caprock and extreme southwestern Texas Panhandle this afternoon into the early evening as winds remain out of the west to southwest around 20 to 25 mph with min RH values in the low to mid teens. Fire weather conditions may become briefly elevated late tomorrow afternoon as northerly surface winds increase to 25 to 30 mph behind the front. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Jan 21, 6:18 PM CST, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 618 PM CST Mon Jan 21 2019 TXZ021>044-221230- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 618 PM CST Mon Jan 21 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.